Alert archive / Florida / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 58, NWS Tampa Bay, FL

June 15, 2011Citrus County, Hernando County, Sumter County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 15, 2011, 1:44 PM EDT for Citrus County, Hernando County, Sumter County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2011, 1:44 PM EDT (17:44 UTC)
Expired
Jun 15, 2011, 2:30 PM EDT
In force
46 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

Counties Citrus County, FL, Hernando County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 111 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 5.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2011-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3657 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2011-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3657 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
538 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 10:37 AM EDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jun 15, 10:37 AM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1037 AM EDT WED JUN 15 2011

CORRECTED TO ADD CLIMATE INFORMATION IN DISCUSSION PORTION

.DISCUSSION...
A TROUGH IN PLACE ACROSS NORTHERN FLORIDA AND HIGH PRESSURE OVER
THE GULF OF MEXICO IS KEEPING MODERATE WESTERLY WINDS IN PLACE AND
GUSTY ALONG THE COAST. OVERNIGHT LOWS REACHED RECORD HIGH MINIMUMS
AT TAMPA INTERNATIONAL...SARASOTA-BRADENTON INTERNATIONAL...AND
SAINT PETERSBURG-ALBERT WHITTED. SEE BELOW FOR DETAILS. CURRENT
FORECAST IS ON TRACK WITH ISOLATED COASTAL TO SCATTERED INLAND
MAINLY AFTERNOON THUNDERSTORMS POSSIBLE. HIGHS THIS AFTERNOON WILL
BE IN THE UPPER 80S TO LOWER 90S COASTAL TO THE MID-UPPER 90S
INLAND. AFTERNOON HEAT INDICES WILL BE GENERALLY 100-105. NO
UPDATES PLANNED.

SITE: MIN TEMP OBSERVED - PREVIOUS RECORD (*LAST OCCURRENCE)
TPA: 83 - 81 IN 1998
SRQ: 81 - 78 IN 2010*
SPG: 82 - 81 IN 1998

&&

.AVIATION...
LOCAL MVFR CEILINGS IMPACTING THE TERMINALS EARLY THIS MORNING
WILL SCATTERED OUT BY MID MORNING WITH MAINLY VFR CONDITIONS
EXPECTED THE REST OF TODAY. ISOLATED SHOWERS OR STORMS SHOULD
AGAIN REMAIN TO THE EAST OF THE TERMINAL SITES FROM SARASOTA NORTH
TO TAMPA THROUGH THE AFTERNOON. THE EXCEPTION TO THIS WILL BE
ACROSS THE SOUTHERN MOST TERMINALS KFMY AND KRSW WHERE SOME
ISOLATED SHOWERS AND STORMS WILL BE POSSIBLE SO HAVE DEPICTED VCSH
AND CB REMARKS FOR BOTH SITES MAINLY AFTER 19Z. SURFACE WINDS WILL
BE FROM THE WEST IN THE 10 TO 15 KNOT RANGE WITH STRONG AND GUSTY
WINDS IN AND NEAR THUNDERSTORMS.

&&

.MARINE...
WINDS ARE GENERALLY 10 TO 15 KNOTS AND GUSTY ALONG THE COAST WITH
SEAS 2-3 FEET. THE CURRENT FORECAST IS ON TRACK AND HAVE NO MAJOR
CHANGES PLANNED FOR THE UPDATE.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.

&&

SHORT TERM/MARINE/FIRE WEATHER...24/COLSON
LONG TERM/AVIATION...57/MCMICHAEL
Hazardous weather outlook, Jun 15, 5:26 AM EDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
526 AM EDT WED JUN 15 2011

FLZ039-042-043-048>052-055>057-060>062-065-152130-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
526 AM EDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE LATER THIS
AFTERNOON. THE GREATEST COVERAGE WILL BE INLAND AND GENERALLY
SOUTH OF I 4. ISOLATED STRONG STORMS WILL HAVE
THE POTENTIAL TO PRODUCE BRIEF BUT STRONG WIND GUSTS...HEAVY
RAINFALL...SMALL HAIL AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

...THUNDERSTORM IMPACT...
AFTERNOON SEA BREEZE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
THE NEXT FEW AFTERNOONS. COVERAGE IS EXPECTED TO BE GREATER
INLAND WITH THE EASTWARD PROPAGATION OF THE SEA BREEZE. MAY SEE A
SEA BREEZE COLLISION NEAR POLK AND HIGHLANDS COUNTY TOMORROW AND
FRIDAY WHICH WILL INCREASE TO THE RISK OF STRONG STORMS
DEVELOPING. STORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG WIND
GUSTS...HEAVY RAINFALL...SMALL HAIL AND FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

BARRON

In the hours before

Special weather statement, Jun 15, 1:36 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
136 PM EDT WED JUN 15 2011

FLZ042-043-048-151815-
SUMTER-HERNANDO-CITRUS-
136 PM EDT WED JUN 15 2011

...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CITRUS...NORTHERN
HERNANDO AND NORTHWESTERN SUMTER COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS
LOCATED NEAR INVERNESS...MOVING SOUTH AT 5 MPH...WILL AFFECT
INVERNESS...UNTIL 215 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL BE POSSIBLE. FREQUENT LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS
STORM WILL PRODUCE PEA SIZE HAIL. WHEN DRIVING THROUGH HEAVY
RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER
VEHICLES.

&&

LAT...LON 2872 8214 2866 8241 2891 8245 2895 8225
TIME...MOT...LOC 1736Z 345DEG 3KT 2884 8232

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:36 PM EDTSpecial Weather StatementTBWSumter39 min
Jun 15, 2:24 PM EDTSevere Thunderstorm WarningTBWCitrus, Sumter15 min
Jun 15, 2:59 PM EDTSpecial Weather StatementTBWPolk46 min
Jun 15, 3:04 PM EDTSevere Thunderstorm WarningTBWPolk41 min
Jun 15, 3:39 PM EDTSevere Thunderstorm WarningTBWPolk36 min
Jun 15, 4:12 PM EDTSevere Thunderstorm WarningTBWHillsborough, Polk33 min
Jun 15, 4:49 PM EDTSpecial Weather StatementTBWHardee41 min
Jun 15, 5:08 PM EDTSpecial Weather StatementTBWHighlands67 min
Jun 15, 5:16 PM EDTSevere Thunderstorm WarningTBWHardee, Highlands, Polk44 min
Jun 15, 5:17 PM EDTSpecial Weather StatementTBWCharlotte43 min
Jun 15, 5:18 PM EDTSpecial Weather StatementTBWLevy42 min
Jun 15, 5:38 PM EDTAreal Flood AdvisoryTBWCharlotte97 min
Jun 15, 5:51 PM EDTSevere Thunderstorm WarningTBWCharlotte, DeSoto39 min
Jun 15, 5:59 PM EDTSpecial Weather StatementTBWGlades46 min
Jun 15, 6:00 PM EDTSevere Thunderstorm WarningTBWHighlands30 min
Jun 15, 6:54 PM EDTSpecial Weather StatementTBWLee51 min
Jun 15, 7:41 PM EDTSpecial Weather StatementTBWSumter49 min

Nearby

Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.